Alert archive / Indiana / Flash Flood Warnings in 2017
Flash Flood Warning 34, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 28, 2017, 10:06 PM EDT for Ripley County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2017, 10:06 PM EDT (02:06 UTC)
- Expired
- May 29, 2017, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 119 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 10:22 PM EDT | FLOOD | Versailles, IN | REPORTS OF STANDING WATER IN THE VERSAILLES AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
216
WGUS51 KILN 290206
FFWILN
INC137-290500-
/O.NEW.KILN.FF.W.0034.170529T0206Z-170529T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1006 PM EDT SUN MAY 28 2017
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southern Ripley County in southeastern Indiana...
* Until 100 AM EDT.
* At 1004 PM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Up to two inches of rain has
already fallen. Heavy rain continues to fall with another 1 to
locally 2 inches possible. Runoff from this excessive rainfall
will cause flash flooding to occur.
* Some locations that will experience flooding include...
Versailles, Holton, Friendship, Versailles Lake, Cross Plains,
Rexville, Benham, Olean and New Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3911 8544 3909 8511 3895 8513 3893 8514
3893 8520 3892 8520 3891 8527 3891 8544
$$
AR1 follow-up statement
571
WGUS71 KILN 290415
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1215 AM EDT MON MAY 29 2017
INC137-290425-
/O.CAN.KILN.FF.W.0034.000000T0000Z-170529T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ripley IN-
1215 AM EDT MON MAY 29 2017
...THE FLASH FLOOD WARNING FOR SOUTHERN RIPLEY COUNTY IS CANCELLED...
The heavy rain has ended and flooding is no longer expected to pose a
threat.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3911 8544 3909 8511 3895 8513 3893 8514
3893 8520 3892 8520 3891 8527 3891 8544
$$
HickmanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 28, 9:13 PM EDT, 53 minutes earlier.
Area forecast discussion, May 28, 9:13 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 913 PM EDT Sun May 28 2017 .SYNOPSIS... Scattered showers and thunderstorms will be possible this evening as a weak cold front pushes through the area. A drier airmass will settle into the region heading into Monday before some lower chances of precipitation return through mid week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Mid level s/w to pivot through the the srn Great Lakes tonight as low develops over the western Great Lakes. ILN/s FA was in the warm sector today with 00Z sounding showing marginal instby with CAPE only around 600 j/kg. The sounding also shows convective inhibition which kept ILN/s FA dry through the afternoon. Scattered thunderstorms developed along and ahead of weak sfc cold front approaching from the west. These storms are weakening as they push into western Ohio into a less favorable thermodynamic environment. Expect these storms to track east across the FA through about midnight with the passage of the front. With lack of favorable instability the severe threat is very marginal and continues to diminish as the storms push east. Drier air will then work in overnight, leading to decreasing clouds from northwest to southeast in the wake of the front. Expect lows from the upper 50s west to the lower 60s east. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... The drier airmass will continue to settle into the region through the morning hours on Monday. Some energy rotating around an upper level low centered over the northern Great Lakes will push down toward our area later Monday afternoon into Monday night. This will help push an associated weakening surface trough down into northern portions of our area. Forcing and instability appears to be fairly weak so will just hang on to some slight chance pops across the area for mainly Monday night. Seasonable temperatures are expected on Monday with highs in the mid to upper 70s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A few showers and thunderstorms may develop Tuesday in the vicinity of a weak cold front, affecting mainly eastern counties. A similar scenario is indicated for Wednesday near the stalled boundary, with thunderstorm chances enhanced by increased short wave energy rounding the base of a broad upper trough. High pressure and dry weather to start Thursday will decay rather quickly as another frontal boundary forms across the Great Lakes, allowing for a chance of showers and thunderstorms to return by Thursday night. Thunderstorms will affect mainly northern locations to start, with convection chances spreading south and persisting Friday through Sunday as the front meanders over the region. Temperatures are likely to be near normal through the period, with highs in the 70s and lows in the 50s to around 60. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... Mid level s/w to pivot through the the region tonight as low develops over the western Great Lakes. ILN/s FA is in the warm sector with weak associated cold front approaching from the west. Cloud cover has held instability in check with blyr CAPE values up to 1000 j/kg. Forecast starting out with VFR cigs between 4000 and 5000 feet. Also, CIN has prevented the development of widespread thunderstorms due to lack of forcing in the warm sector. Broken line of storms has developed to our west invof the front, where there is a lack of CIN. Expect these storms to track east across the FA through the late evening with the passage of the front. A few of the storms could contain strong gusty winds with DCAPEs up to 1000 j/kg. Have a tempo group for a couple of hours to account for these storms. Pcpn will taper off through late evening as we lose the instability and a cold front moves through. A drier airmass will move into the area behind the front with VFR conditions expected through the remainder of the TAF period. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...AR SHORT TERM...JGL LONG TERM...Coniglio AVIATION...AR
Hazardous weather outlook, May 28, 9:19 PM EDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 919 PM EDT Sun May 28 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-300130- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 919 PM EDT Sun May 28 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. There will scattered thunderstorms into the early morning. A few of these storms may produce heavy rainfall with localized flooding possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 28, 7:44 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
744 PM EDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL ST. MARYS 40.54N 84.39W
05/28/2017 M0.50 INCH AUGLAIZE OH TRAINED SPOTTER
&&
JGIBSONSpecial weather statement, May 28, 7:46 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
746 PM EDT SUN MAY 28 2017
INZ050-058-059-066-073-OHZ042-060-290030-
Fayette IN-Union IN-Wayne IN-Franklin IN-Ripley IN-Darke OH-
Preble OH-
746 PM EDT SUN MAY 28 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN AND
NORTHWESTERN RIPLEY COUNTIES IN SOUTHEASTERN INDIANA...SOUTHEASTERN
WAYNE...UNION AND FAYETTE COUNTIES IN EAST CENTRAL INDIANA...
NORTHWESTERN PREBLE AND SOUTHWESTERN DARKE COUNTIES IN WEST CENTRAL
OHIO UNTIL 830 PM EDT...
At 746 PM EDT, radar indicated strong thunderstorms along a line
extending from near Fountain City to 10 miles north of North Vernon,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Richmond, Connersville, Batesville, Brookville, Centerville, Liberty,
New Paris, Osgood, Oldenburg, Lake Santee, Salem, Waterloo, Blooming
Grove, Columbia, Metamora, Bunker Hill, Abington, Brownsville, Laurel
and Eldorado.
This includes the following Interstates...
I-70 in Indiana between mile markers 144 and 156.
I-70 in Ohio between mile markers 0 and 11.
I-74 in Indiana between mile markers 145 and 155.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3927 8530 3958 8530 3994 8494
3993 8452 3910 8527 3910 8544
TIME...MOT...LOC 2346Z 268DEG 22KT 3989 8492 3916 8563
HainesSpecial weather statement, May 28, 8:08 PM EDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Wilmington OH 808 PM EDT SUN MAY 28 2017 INZ059-066-OHZ060-061-070-290045- Union IN-Franklin IN-Montgomery OH-Butler OH-Preble OH- 808 PM EDT SUN MAY 28 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...SOUTHEASTERN UNION COUNTY IN EAST CENTRAL INDIANA...PREBLE COUNTY IN WEST CENTRAL OHIO...NORTHWESTERN BUTLER COUNTY IN SOUTHWESTERN OHIO AND WESTERN MONTGOMERY COUNTIES IN WEST CENTRAL OHIO UNTIL 845 PM EDT... At 808 PM EDT, radar indicated strong thunderstorms along a line extending from near New Paris to near Brookville, moving east at 35 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Locations impacted include... Trotwood, Oxford, Englewood, Eaton, Camden, Lewisburg, West Alexandria, Gratis, Seven Mile, West College Corner, Darrtown, Clayton, Union, Brookville, New Lebanon, Farmersville, Phillipsburg, Verona, College Corner and Somerville. This includes I-70 in Ohio between mile markers 9 and 27. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3949 8497 3992 8458 3991 8428 3946 8454 TIME...MOT...LOC 0008Z 275DEG 28KT 3982 8478 3948 8501 Haines
Special weather statement, May 28, 8:11 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
811 PM EDT SUN MAY 28 2017
INZ073-074-290045-
Ripley IN-Dearborn IN-
811 PM EDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT RIPLEY AND SOUTHWESTERN DEARBORN
COUNTIES UNTIL 845 PM EDT...
At 810 PM EDT, radar indicated a strong thunderstorm near Osgood,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Versailles, Milan, Osgood, Moores Hill, Holton, Napoleon, Weisburg,
New Marion, Farmers Retreat, Friendship, Versailles Lake, Otter
Village and Olean.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3920 8543 3922 8504 3896 8510
3902 8544
TIME...MOT...LOC 0010Z 275DEG 28KT 3911 8540
HainesSpecial weather statement, May 28, 8:34 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
834 PM EDT SUN MAY 28 2017
OHZ034-035-290100-
Auglaize OH-Mercer OH-
834 PM EDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AUGLAIZE AND MERCER
COUNTIES UNTIL 900 PM EDT...
At 834 PM EDT, radar indicated a strong thunderstorm 8 miles
southwest of Rockford, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Celina, St. Marys, Coldwater, Rockford, Wabash, Mendon, Montezuma,
Chattanooga, Neptune, State Route 116 at State Route 197, Bulkhead
and Tama.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4069 8445 4068 8441 4066 8438 4052 8438
4046 8446 4052 8480 4072 8480 4073 8446
TIME...MOT...LOC 0034Z 272DEG 38KT 4064 8479
HainesSpecial weather statement, May 28, 8:46 PM EDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Wilmington OH 846 PM EDT SUN MAY 28 2017 OHZ060-061-070-071-290115- Montgomery OH-Warren OH-Butler OH-Preble OH- 846 PM EDT SUN MAY 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PREBLE... NORTHEASTERN BUTLER...NORTHWESTERN WARREN AND SOUTHERN MONTGOMERY COUNTIES UNTIL 915 PM EDT... At 846 PM EDT, radar indicated a strong thunderstorm near Gratis, moving east at 40 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Locations impacted include... Dayton, Kettering, Middletown, Beavercreek, Trotwood, Miamisburg, Springboro, Franklin, Bellbrook, Moraine, Carlisle, Oakwood, Wright-Patterson Afb, West Carrollton, Gratis, Riverside, Germantown, New Lebanon, Farmersville and Centerville. This includes I-75 in Ohio between mile markers 37 and 57. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3983 8409 3954 8412 3954 8449 3971 8456 TIME...MOT...LOC 0046Z 256DEG 34KT 3965 8445 Haines
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:11 PM EDT | Special Weather Statement | ILN | Ripley | 34 min |
| May 28, 9:13 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ripley | 3 hr |
| May 28, 10:16 PM EDT | Special Weather Statement | ILN | Ohio | 29 min |
| May 28, 10:39 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Switzerland | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.